Alert archive / New York / Gale Watches in 2012
Gale Watch 4, NWS New York, NY
NWS New York, NY issued this gale watch at Jan 29, 2012, 4:18 AM EST. It took effect at Jan 29, 2012, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 29, 2012, 4:18 AM EST (09:18 UTC)
- In effect from
- Jan 29, 2012, 6:00 PM EST
- Expired
- Jan 29, 2012, 4:35 PM EST
- In force
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
503 WHUS71 KOKX 290918 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 418 AM EST SUN JAN 29 2012 ...GUSTY WINDS AND ROUGH SEAS THROUGH TONIGHT... ...GALE FORCE GUSTS POSSIBLE TONIGHT... ANZ330-335-338-340-345-292130- /O.EXT.KOKX.SC.Y.0014.000000T0000Z-120129T2300Z/ /O.NEW.KOKX.GL.A.0004.120129T2300Z-120130T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 418 AM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE BAYS OF LONG ISLAND. * WINDS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT THIS MORNING...BECOME SW THIS AFTERNOON. GUSTS INCREASE UP TO 30 KT THIS EVENING. WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT POSSIBLE AFTER MIDNIGHT. * SEAS...3 TO 5 FT AFTER MIDNIGHT ON THE EASTERN SOUND. * TIMING...HIGHEST WINDS AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ350-353-355-292130- /O.CON.KOKX.SC.Y.0014.000000T0000Z-120129T2300Z/ /O.NEW.KOKX.GL.A.0004.120129T2300Z-120130T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 418 AM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT...BACK TO THE SW THIS AFTERNOON. GUSTS LIKELY INCREASE UP TO 35 KT THIS EVENING...THEN WINDS BECOME W 20 TO 30 KT WITH GUSTS UP TO 40 KT LIKELY AFTER MIDNIGHT. * SEAS/WAVES...3 TO 8 FT...HIGHEST EAST. * TIMING...HIGHEST WINDS AND SEAS ARE EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ MALOIT
4 follow-up statements
429 WHUS71 KOKX 290924 CCA MWWOKX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 424 AM EST SUN JAN 29 2012 ...GUSTY WINDS AND ROUGH SEAS THROUGH TONIGHT... ...GALE FORCE GUSTS POSSIBLE TONIGHT... ANZ330-335-338-340-345-292145- /O.EXT.KOKX.SC.Y.0014.000000T0000Z-120129T2300Z/ /O.NEW.KOKX.GL.A.0004.120129T2300Z-120130T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 424 AM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE BAYS OF LONG ISLAND. * WINDS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT THIS MORNING...BECOME SW THIS AFTERNOON. GUSTS INCREASE UP TO 30 KT THIS EVENING. WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT POSSIBLE AFTER MIDNIGHT. * SEAS...3 TO 5 FT AFTER MIDNIGHT ON THE EASTERN SOUND. * TIMING...HIGHEST WINDS AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ350-353-355-292145- /O.COR.KOKX.SC.Y.0014.000000T0000Z-120129T2300Z/ /O.COR.KOKX.GL.A.0004.120129T2300Z-120130T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 424 AM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT...BACK TO THE SW THIS AFTERNOON. GUSTS LIKELY INCREASE UP TO 35 KT THIS EVENING...THEN WINDS BECOME W 20 TO 30 KT WITH GUSTS UP TO 40 KT LIKELY AFTER MIDNIGHT. * SEAS/WAVES...3 TO 9 FT...HIGHEST EAST. THE SEAS WILL DECREASE SLIGHTLY THIS AFTERNOON...BEFORE INCREASING AGAIN TONIGHT. * TIMING...HIGHEST WINDS AND SEAS ARE EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ MALOIT
756 WHUS71 KOKX 290936 CCB MWWOKX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 435 AM EST SUN JAN 29 2012 ...GUSTY WINDS AND ROUGH SEAS THROUGH TONIGHT... ...GALE FORCE GUSTS POSSIBLE TONIGHT... ANZ330-335-338-340-345-292215- /O.COR.KOKX.SC.Y.0014.000000T0000Z-120129T2300Z/ /O.COR.KOKX.GL.A.0004.120129T2300Z-120130T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 435 AM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE BAYS OF LONG ISLAND. * WINDS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT THIS MORNING...BECOME SW THIS AFTERNOON. GUSTS INCREASE UP TO 30 KT THIS EVENING. WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT POSSIBLE AFTER MIDNIGHT. * SEAS...BUILDING TO 3 TO 5 FT TONIGHT ON LONG ISLAND SOUND. * TIMING...HIGHEST WINDS AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ350-353-355-292215- /O.COR.KOKX.SC.Y.0014.000000T0000Z-120129T2300Z/ /O.COR.KOKX.GL.A.0004.120129T2300Z-120130T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 435 AM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT...BACK TO THE SW THIS AFTERNOON. GUSTS LIKELY INCREASE UP TO 35 KT THIS EVENING...THEN WINDS BECOME W 20 TO 30 KT WITH GUSTS UP TO 40 KT LIKELY AFTER MIDNIGHT. * SEAS/WAVES...3 TO 9 FT...HIGHEST EAST. THE SEAS WILL DECREASE SLIGHTLY THIS AFTERNOON...BEFORE INCREASING AGAIN TONIGHT. * TIMING...HIGHEST WINDS AND SEAS ARE EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ MALOIT
180 WHUS71 KOKX 291803 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 103 PM EST SUN JAN 29 2012 ...GUSTY WINDS AND ROUGH SEAS THROUGH TONIGHT... ...GALE FORCE GUSTS POSSIBLE TONIGHT... ANZ335-338-345-355-300215- /O.CAN.KOKX.SC.Y.0014.000000T0000Z-120129T2300Z/ /O.CON.KOKX.GL.A.0004.120129T2300Z-120130T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 103 PM EST SUN JAN 29 2012 ...GALE WATCH REMAINS IN EFFECT FROM 6 PM EST THIS EVENING THROUGH LATE TONIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. * LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND...THE SOUTH SHORE BAYS OF LONG ISLAND...AND THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND FROM SANDY HOOK TO FIRE ISLAND INLET. * WINDS...WEST TO SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT THIS AFTERNOON. SOUTHWEST TO WEST WINDS TONIGHT 15 TO 25 KT WITH GUSTS 30 TO 35 KT. GUSTS UP TO 40 KT OVER OCEAN. * SEAS...3 TO 6 FEET TONIGHT ON THE OCEAN. * TIMING...HIGHEST WINDS AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-340-300215- /O.CON.KOKX.SC.Y.0014.000000T0000Z-120129T2300Z/ /O.CON.KOKX.GL.A.0004.120129T2300Z-120130T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 103 PM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM 6 PM EST THIS EVENING THROUGH LATE TONIGHT... * LOCATION...EASTERN LONG ISLAND SOUND AND BAYS. * WINDS...WEST WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT THIS AFTERNOON. SOUTHWEST TO WEST WINDS 15 TO 25 KT WITH GUSTS 30 TO 35 KT TONIGHT. * SEAS/WAVES...2 TO 5 FEET. * TIMING...HIGHEST WINDS AND SEAS AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ350-353-300215- /O.CON.KOKX.SC.Y.0014.000000T0000Z-120129T2300Z/ /O.CON.KOKX.GL.A.0004.120129T2300Z-120130T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 103 PM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM 6 PM EST THIS EVENING THROUGH LATE TONIGHT... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND FROM FIRE ISLAND INLET TO MONTAUK POINT. * WINDS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT THIS AFTERNOON. SOUTHWEST TO WEST WINDS 20 TO 30 KT WITH GUSTS 35 TO 40 KT TONIGHT. * SEAS...3 TO 5 FT THIS AFTERNOON...AND 4 TO 8 FT TONIGHT. * TIMING...HIGHEST WINDS AND SEAS ARE EXPECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
807 WHUS71 KOKX 292135 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 435 PM EST SUN JAN 29 2012 ...ROUGH SEAS AND GALES TONIGHT... ANZ330-340-300545- /O.CON.KOKX.SC.Y.0014.000000T0000Z-120129T2300Z/ /O.UPG.KOKX.GL.A.0004.120129T2300Z-120130T1100Z/ /O.NEW.KOKX.GL.W.0007.120129T2300Z-120130T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 435 PM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...EASTERN LONG ISLAND SOUND AND BAYS. * WINDS...SOUTHWEST WIND 15 TO 20 KT WITH GUSTS UP TO 30 KT THIS EVENING...BECOMING WEST 20 TO 25 KT WITH GUSTS UP TO 35 KT LATER THIS EVENING AND OVERNIGHT. * SEAS/WAVES...2 TO 5 FEET. * TIMING...HIGHEST WINDS AND SEAS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-300545- /O.CON.KOKX.SC.Y.0014.000000T0000Z-120129T2300Z/ /O.UPG.KOKX.GL.A.0004.120129T2300Z-120130T1100Z/ /O.NEW.KOKX.GL.W.0007.120129T2300Z-120130T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 435 PM EST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND FROM FIRE ISLAND INLET TO MONTAUK POINT. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT...BECOMING WEST 20 TO 25 KT WITH GUSTS UP TO 40 KT LATER THIS EVENING AND OVERNIGHT. * SEAS...4 TO 7 FEET. * TIMING...HIGHEST WINDS AND SEAS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-345-355-300545- /O.UPG.KOKX.GL.A.0004.120129T2300Z-120130T1100Z/ /O.NEW.KOKX.GL.W.0007.120129T2300Z-120130T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 435 PM EST SUN JAN 29 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...SOUTH SHORE BAYS...OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND. * WINDS...SOUTHWEST WINDS 15 TO 20 KT WITH OCCASIONAL GUSTS UP TO 25 KT EARLY THIS EVENING...BECOMING WEST WINDS 15 TO 25 KT WITH GUSTS 35 TO 40 KT LATER THIS EVENING AND OVERNIGHT. * SEAS/WAVES...WAVES 2 TO 3 FT. SEAS 3 TO 5 FT. * TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Jan 29, 4:04 AM EST, 14 minutes earlier.
Area forecast discussion, Jan 29, 4:04 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
404 AM EST SUN JAN 29 2012
.SYNOPSIS...
HIGH PRESSURE WILL BE SITUATED OVER THE TRI STATE AREA TODAY. A COLD
FRONT PASSES THROUGH TONIGHT. HIGH PRESSURE RETURNS ON MONDAY. A
WARM FRONT APPROACHES MONDAY NIGHT AND LIFTS NORTH OF US TUESDAY
MORNING. A COLD FRONT FOLLOWS WEDNESDAY INTO WEDNESDAY NIGHT.
ADDITIONAL STORM SYSTEMS MAY AFFECT THE REGION LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE RIDGE KEEPS US DRY TODAY. PLENTY OF SUNSHINE...BUT ON
THE BREEZY SIDE. NAM/MAV MOS IN GOOD AGREEMENT WITH HIGHS
GENERALLY IN THE MID 40S...BUT THE WIND WILL MAKE IT FEEL COLDER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
LONGWAVE TROUGH AXIS APPROACHES US TONIGHT WITH A VIGOROUS SHORTWAVE
MOVING ALONG ITS BASE. THIS SHORTWAVE IS PROGGED TO PASS RIGHT OVER
THE CWA TONIGHT. AN ACCOMPANYING COLD FRONT WILL ALSO BE MOVING
THROUGH THE REGION. HAVE GONE ABOVE GUIDANCE POPS AND WENT WITH A 30
PERCENT CHANCE OF PRECIP. WITH SUCH A VIGOROUS SHORTWAVE MOVING
THROUGH...INSTABILITY ALOFT WILL INCREASE WITH THE STRONG COLD
ADVECTION. MODELS SHOWING LAPSE RATES OF AROUND 8-9 C/KM IN THE
850-500MB LAYER PASSING THROUGH TONIGHT. ALTHOUGH MODELS DO NOT
NECESSARILY SHOW DEEP MOISTURE DURING THE TIME THAT THIS SYSTEM
MOVES THROUGH...THINKING IS THAT THIS INSTABILITY AND LIFT WILL BE
ABLE TO MAKE EFFICIENT USE OF THE AVAILABLE MOISTURE. 00Z SPC WRF
EVEN DEPICTS A BROKEN SQUALL LINE MOVING THROUGH THE REGION
TONIGHT...PICKING UP MOISTURE APPARENTLY FROM THE COASTAL WATERS
AS IT PASSES THROUGH. THERMAL PROFILES SUPPORT SNOW SHOWERS NORTH OF
THE CITY...AND A RAIN/SNOW SHOWER MIX FOR THE CITY/ADJACENT
SUBURBS AND LONG ISLAND. WHERE IT DOES REMAIN ALL SNOW...A LIGHT
COATING OF SNOW WILL BE POSSIBLE. 30-35 MPH GUSTS WILL BE POSSIBLE
TO BEHIND THE COLD FRONT WITH THE STRONG COLD ADVECTION.
HIGH PRESSURE AND DRY WEATHER FOR MONDAY. MAV/NAM MOS BLEND LOOKED
GOOD AGAIN FOR TEMPS. A WARM FRONT THEN APPROACHES MONDAY
NIGHT...AND WITH THE NAM TYPICALLY BETTER AT HOLDING IN COLD AIR DUE
TO DAMMING...WILL GO WITH ITS IDEA THAT THE FRONT DOES NOT MOVE
NORTH OF US UNTIL TUESDAY MORNING. ISENTROPIC LIFT AHEAD OF THE
FRONT MAY PRODUCE SOME LIGHT SNOWFALL FOR PART OF THE CWA. KEPT IN
SLIGHT CHC POPS MONDAY NIGHT...BUT DRY OVER THE SW CORNER OF THE CWA
AS PER MODEL AGREEMENT. A NON DIURNAL TEMPERATURE TREND WAS
USED...CONSIDERING CLOUDS THICKENING THROUGH THE NIGHT.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
A MILD AND DRY DAY ANTICIPATED ON TUESDAY WITH A WARM FRONT LIFTING
TO THE NORTH. HIGHS REACHING THE MID 50S ACROSS THE WARMEST SPOTS. A
COLD FRONT THEN APPROACHES FROM THE WEST...BRINGING A CHANCE OF RAIN
SHOWERS LATE TUESDAY NIGHT. MODELS AGREE THAT THE FRONT MOVES
THROUGH LATE WEDNESDAY INTO WEDNESDAY NIGHT WITH A CONTINUED THREAT
OF SHOWERS.
MODELS CONTINUE TO DIVERGE REGARDING THE FORECAST FROM THURSDAY ON.
AFTER COLLABORATION WITH THE SURROUNDING OFFICES...HAVE MOSTLY LEFT
THIS PORTION OF THE FORECAST ALONE. GENERALLY LEANING TOWARDS THE
IDEA DEPICTED BY HPC...WHERE WEAK LOW PRESSURE APPROACHES FROM THE
WEST ON THURSDAY...THEN PASSES NEARBY THURSDAY NIGHT INTO FRIDAY.
LONGWAVE TROUGHING OVER THE REGION WOULD THEN FOLLOW ON
SATURDAY...WITH A COLD FRONT OR LOW PRESSURE SYSTEM POTENTIALLY
AFFECTING THE AREA.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
WEAK HIGH PRESSURE BUILDS INTO OUR SOUTH TODAY...FOLLOWED BY A COLD
FRONT CROSSING THE REGION TONIGHT.
VFR THROUGH THE TAF PERIOD. LOW END VFR CEILINGS POSSIBLE TOWARDS
THE END OF THE TAF PERIOD...ESPECIALLY KSWF.
WINDS SLACKENING A BIT...COULD SEE A PERIOD WITHOUT GUSTS EARLY THIS
MORNING...THEN GUSTS SHOULD RETURN TO ALL TERMINALS BY MID MORNING
IN THE 20-25 KT RANGE. WINDS SHOULD BACK FROM CURRENT W TO SW
MID-LATE AFTERNOON...WITH GUSTS DIMINISHING TO 15-20 KT. INLAND
TERMINALS COULD LOSE THEIR GUSTS THIS EVENING. WINDS SHOULD BECOME W
AT ALL BUT KGON LATE IN THE TAF PERIOD BEHIND THE COLD FRONT...AND
INCREASE WITH GUSTS TO 20-25 KT.
OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
LATE SUNDAY NIGHT: LOW END VFR POSSIBLE WITH SCT -SHSN AND POSSIBLE
SNOW SQUALLS...ESPECIALLY NW NYC METRO. GUSTY WESTERLY WINDS TO
AROUND 30 KT.
MONDAY: VFR. GUSTY W WINDS.
MONDAY NIGHT-TUESDAY NIGHT: VFR...WITH SMALL CHANCE SUB-VFR LATE
TUESDAY NIGHT. GUSTY WINDS POSSIBLE TUESDAY AFTERNOON/NIGHT.
WEDNESDAY: SUB-VFR POSSIBLE. GUSTY WINDS POSSIBLE.
WEDNESDAY NIGHT-THURSDAY: VFR
THURSDAY NIGHT: MAINLY VFR...WITH SMALL CHANCE SUB-VFR.
&&
.MARINE...
WITH POTENTIAL FOR SCA WIND GUSTS ON AND OFF THROUGH THE DAY ON ALL
WATERS TODAY...HAVE EXPANDED THE SCA TO ENCOMPASS ALL WATERS.
IN THE WAKE OF A COLD FRONT CROSSING THE WATERS THIS EVENING...WINDS
VEER TO THE W...WITH GUSTS LIKELY REACHING GALE FORCE OVERNIGHT. AS
A RESULT HAVE ISSUED A GALE WATCH FOR ALL WATERS TONIGHT.
WIND GUSTS SHOULD DIMINISH TO SCA LEVELS BY MONDAY MORNING...EXCEPT
ON THE EASTERN TWO COASTAL OCEAN ZONES...WHERE GALES SHOULD COULD
LINGER THROUGH THE MORNING. SCA GUSTS COULD QUITE POSSIBLY CONTINUE
THROUGH THE DAY ON ALL WATERS MONDAY.
MONDAY NIGHT SHOULD SEE ALL BUT THE TWO EASTERN COASTAL OCEAN ZONES
HAVE CONDITIONS FALL BELOW SCA LEVELS. STILL COULD SEE SCA GUSTS AT
LEAST INTO THE EVENING IN THE EASTERN COASTAL WATERS...WITH FAR
EASTERN WATERS POSSIBLY MAINTAINING SCA LEVEL GUSTS AND SEAS THROUGH
THE NIGHT.
THE BATTLE IS THEN ON BETWEEN STRONG WINDS 950-850 HPA AND A LOW
LEVEL INVERSION TUESDAY-WEDNESDAY FOR NOW KEEP GUSTS TO AT MOST SCA
LEVELS...BUT POTENTIAL FOR GALES CANNOT BE COMPLETELY RULED OUT IN
THIS TIME FRAME.
HIGH PRESSURE BUILDS IN WEDNESDAY NIGHT-THURSDAY...SO SUB-SCA
CONDITIONS FORECAST.
&&
.HYDROLOGY...
ANY LIQUID EQUIVALENT PRECIPITATION THROUGH WEDNESDAY IS EXPECTED TO
BE ON THE LIGHT SIDE.
&&
.EQUIPMENT...
THE WEATHER OBSERVATION FROM CENTRAL PARK WILL BE UNAVAILABLE
UNTIL FURTHER NOTICE. THIS IS DUE TO A SIGNIFICANT POWER
INTERRUPTION TO THE CENTRAL PARK AUTOMATED SURFACE OBSERVING
STATION (ASOS) AND BACKUP STATION. UTILITY WORKERS ARE ADDRESSING
THE PROBLEM...BUT THERE IS CURRENTLY NO ESTIMATED TIME FOR RETURN
TO SERVICE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR ANZ330-
335-338-340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ330-
335-338-340-345-350-353-355.
&&
SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JC
AVIATION...MALOIT
MARINE...MALOIT
HYDROLOGY...JC
EQUIPMENT...Hazardous weather outlook, Jan 29, 3:58 AM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 358 AM EST SUN JAN 29 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-301100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 358 AM EST SUN JAN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-301100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 358 AM EST SUN JAN 29 2012 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 4:35 PM EST | Gale Warning | OKX | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.